Can long term use of Advair cause bruising? I have been on 500/50 for two years in the summer months and 250/50 the remainder of the year. I am bruising easily and believe it may be a long term side effect for using Advair.
The FDA issued a warning last February concerning Advair. It should only be used when nothing else works, and even then, for only short periods of time. There are many serious side effects, including death (a pretty serious side effect). I have not heard of Advair causing bruising. How are you on vitamins? Lack of vitamin C, or any others?
Hello, I have been on the highest level of Advair for about 2 1/2 years with very short periods at mid level. I have always bruised easily, but have not had any more problems than normal. Have you also taken a lot of oral prednesone in your lifetime? Oral steroids can cause thinning of the skin which leads to easy bruising. It can also cause problems with other systems that can manifest in easy bruising. If you have take a lot of oral steroids, discus this new symptom with your doctor for ideas on reducing the problem and to see if you need to be seen by an endocrinologist.
While the FDA has issued a warning against Advair for asthma, the details of the warning and causes of it a important to know. The preferred maintenence med for asthma is inhaled steroid alone. If asthma is not well controlled with that, a combination med like Advair is required. Uncontrolled asthma can also lead to death. I personally prefer having as well controlled asthma as possible with some quality of life. So don't be afraid to use your Advair. It is vital to your health.
The warning is really against the use of long acting beta-2 agonists (LABA - bronchodilaters) alone for the treatment of asthma. Using a LABA without treating the underliing inflamation (inflammation) of asthma is the issue. Since Advair does contain an LABA, it was included in the warning. They are safe when used in combination with inhaled steroids as in Advair and other combination meds.
Another contributing factor to the warning is that many people try to use combination meds like Advair as a rescue medication. The LABA takes far too long to take effect to use for that purpose. You need a fast acting rescue inhaler.
Here is a link to a doctor's interpretation of the warning.
The link also contains a link tothe FDA report if you wish to read that as well. If you have questions about the warning, discus them with your doctor.
I hope that has answered your question about bruising and addressed any fears the other poster's reply may have caused.
Hi, welcome to the forum, your symptoms is suggestive of bruise due to side effect of one of the component of advair or may be due to bleeding disorder. Advair contains fluticasone which can cause thinning of skin but when given in long course. Due to this there can be easy bruising. The dose changes or change in prescription can be considered after consulting your doctor.
The other conditions needed to be ruled out are Vasculopathies, connective tissue diseases, or collagen disorders affecting skin, Thrombocytopenia, DIC, Hemophilia A etc. You need to undergo all necessary blood tests like BT, platelet counts, PT, aPTT etc. which will help to establish the diagnosis. I suggest you to consult physician. Take care and regards.
thank you for the feedback. I have not taken prednisone at all, my brother went off Advair a few months back so when this bruising became so pronounced it was the first thing I thought of. I am going to get the blood work done but am also going to talk to my asthma doctor about getting off the Advair. I had taken Flovent before and one amazing thing I have learned in the past few years due to traveling for my job is that air quality in WI is noticably worse than most of the places I go for work whether East or West coast.
Well I was on Advair for a long time too. I developed adrenal fatigue and sometimes was too weak to walk across the room. That led to anxiety and panic attacks which I had to be treated for. Then I started choking. I quit that poison after I almost choked to death. I have COPD (the lower end of modorate). I now take natural anti-inflammatories and mucolytics and am doing just fine. In fact I am doing better than I did on Advair. And - no side effects. I realize now that the serious bronchitis I was suffering was caused by Advair. The only prescribed drug I now use is Duoneb (albuterol and ipatroprium) in a nebulizer.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST